MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95BER120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the left external carotid artery (eca) using a benchmark delivery 6f 071 catheter (benchmark), a neuron select catheter 5f (5f select), a non-penumbra microcatheter, and a guidewire.During the procedure, while using the microcatheter and the guidewire to navigate to the target location, the physician noticed a leak in the benchmark.Therefore, the physician decided to remove it.While removing the benchmark with the 5f select inside, the benchmark fractured approximately 5-10cm from the hub.Therefore, the benchmark was not used for the remainder of the procedure.It was reported that the benchmark remained intact by a strand of coil and was removed completely.The procedure was completed using a new benchmark, new 5f select, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed that the catheter was fractured.Based on the damage at the fracture site, this damage likely occurred due to retraction against resistance.If the benchmark is retracted against resistance, damage such as a fracture may occur.This damage may have contributed to the reported leak in the benchmark.Further evaluation revealed support coil winds wrapped around the catheter shaft of the 5f select and kinks on the benchmark.This damage was incidental to the reported complaint and likely occurred from the fractured benchmark.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17768091
Report Number3005168196-2023-00433
Device Sequence Number12561074
Product Code DQY
UDI-Device Identifier00815948025189
UDI-Public815948025189
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF00007308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Date Report Sent to FDA01/01/2005